Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 583, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2001, 1:27 AM CDT for Sunflower County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2001, 1:27 AM CDT (06:27 UTC)
- Expired
- Jul 13, 2001, 2:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sunflower County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2284 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 130627 SVRJAN MSC133-130700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 127 AM CDT FRI JUL 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 200 AM CDT * AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF RULEVILLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR RULEVILLE AT 150 AM CDT BE NEAR SUNFLOWER AT 200 AM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3396 9063 3355 9065 3352 9050 3366 9046
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:00 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 12, 9:00 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 900 PM CDT THU JUL 12 2001 UPDATING ZONES TO REFRESH WORDING. WILL REDUCE POPS IN EAST CENTRAL AND SOUTHEAST ZONES AS PRECIP WILL KEEP DIMINISHING IN THOSE AREAS AND NOT ANTICIPATING ANYTHING ELSE TO FIRE IN THAT AREA. IN THE WEST...WILL KEEP CHANCE POPS AS CONVECTION HAS BEGUN TO FIRE IN CENTRAL ARKANSAS. THIS ACTIVITY COULD MOVE SOUTHEAST ALONG THE STALLED FRONTAL BOUNDARY0 AND AFFECT THE WESTERN PORTIONS OF THE CWFA. EVERYTHING ELSE LOOKS FINE. .JAN... MS...NONE LA...NONE AR...NONE 32
In the hours before
Local storm report, Jul 12, 7:38 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM LAKE MS WIND DAMAGE
07/12/01 SCOTT TREES DOWN REPORTED BY
SKYWARN OBSERVER
0200 PM 5N CLEVELAND MS WIND DAMAGE
07/12/01 BOLIVAR TREES DOWN
0315 PM LAUREL MS WIND DAMAGE
07/12/01 JONES TREES DOWN REPORTED BY
JONES COUNTY CD.
0645 PM WISNER LA WIND DAMAGE
07/12/01 FRANKLIN LA TREES DOWN REPORTED BY
GILBERT PD
0705 PM LA WIND DAMAGE
07/12/01 CONCORDIA NUMEROUS TREES AND
POWERLINES DOWN ACROSS
COUNTY REPORTED BY
CONCORDIA PARISH SHERIFFS
OFFICE.
0715 PM NATCHEZ MS 58 MPH WIND GUST
07/12/01 ADAMS MEASURED AT ADAMS CDLocal storm report, Jul 12, 8:16 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 3S BAY SPRINGS MS WIND DAMAGE
07/12/01 JASPER TREES DOWN REPORTED BY
JASPER COUNTY CD.
0730 PM FERRIDAY LA WIND DAMAGE
07/12/01 CONCORDIA ROOF BLOWN OFF HOUSE AND
TREES DOWN ALONG HIGHWAYS
569 AND 131...REPORTED BY
PARISH SHERIFF
0745 PM NATCHEZ MS WIND DAMAGE
07/12/01 ADAMS LARGE LIMBS DOWN ON
POWERLINES...REPORTED
BY ADAMS CD]Special weather statement, Jul 12, 9:10 PM CDT, 4 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 910 PM CDT THU JUL 12 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF THE MISSISSIPPI RIVER ACROSS SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MUCH OF MISSISSIPPI...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. A STATIONARY FRONT EXTENDED FROM CENTRAL ARKANSAS ACROSS NORTHERN MISSISSIPPI THIS EVENING. THIS FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT OVERNIGHT. THE ATMOSPHERE WEST OF THE MISSISSIPPI RIVER REMAINS VERY UNSTABLE. THEREFORE...ANY STORMS WHICH DEVELOP IN THIS AREA COULD BECOME SEVERE...WITH LARGE HAIL AND WIND GUSTS TO 70 MPH POSSIBLE. THE ATMOSPHERE OVER MISSISSIPPI HAS BEEN STABILIZED BY NUMEROUS THUNDERSTORMS WHICH MOVED ACROSS THE REGION THIS AFTERNOON AND EVENING. THIS SHOULD KEEP THUNDERSTORMS HERE FROM BEING SEVERE. STORM SPOTTERS OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA SHOULD MONITOR WEATHER CONDITIONS OVERNIGHT. ...FLOODING... THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN AND PONDING OF WATER IN LOW LYING AREAS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI...GENERALLY NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55. THE ATMOSPHERE ACROSS THIS AREA IS EXTREMELY MOIST. THUNDERSTORMS WHICH DEVELOP ALONG A STATIONARY FRONT ACROSS THIS AREA COULD PRODUCE 2 TO 3 INCHES OF RAIN IN LESS THAN AN HOUR...CAUSING TEMPORARY PONDING OF WATER IN LOW LYING AND FLOOD PRONE AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jul 12, 11:10 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM SATARTIA MS WIND DAMAGE
07/12/01 YAZOO TREES DOWN REPORTED BY
YAZOO COUNTY SHERIFFS
OFFICE.
0415 PM MAGEE MS WIND DAMAGE
07/12/01 SIMPSON LARGE LIMBS DOWN
0445 PM LA WIND DAMAGE
07/12/01 TENSAS TREES AND POWERLINES DOWN
REPORTED BY TENSAS PARISH
SHERIFFS OFFICE.
0555 PM NEWLIGHT LA WIND DAMAGE
07/12/01 TENSAS TREES DOWN ALONG HIGHWAY
65...REPORTED BY SHERIFF
OFFICE
0715 PM JIGGER LA WIND DAMAGE
07/12/01 FRANKLIN NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY FRANKLIN PARISH
SHERIFFS OFFICE.
0800 PM 6W WISNER LA WIND DAMAGE
07/12/01 FRANKLIN TREES DOWNThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Jul 13, 1:08 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 37 min |
| Jul 13, 1:43 AM CDT | Severe Thunderstorm Warning | JAN | Leflore | 32 min |
| Jul 13, 1:58 AM CDT | Severe Thunderstorm Warning | JAN | Carroll | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.